Mathematical Methods of Statistics

, Volume 23, Issue 1, pp 1–19

Asymptotic normality and efficiency of the maximum likelihood estimator for the parameter of a ballistic random walk in a random environment


DOI: 10.3103/S1066530714010013

Cite this article as:
Falconnet, M., Loukianova, D. & Matias, C. Math. Meth. Stat. (2014) 23: 1. doi:10.3103/S1066530714010013


We consider a one-dimensional ballistic random walk evolving in a parametric independent and identically distributed random environment. We study the asymptotic properties of the maximum likelihood estimator of the parameter based on a single observation of the path till the time it reaches a distant site. We prove asymptotic normality for this consistent estimator as the distant site tends to infinity and establish that it achieves the Cramér-Rao bound. We also explore in a simulation setting the numerical behavior of asymptotic confidence regions for the parameter value.


asymptotic normality ballistic random walk confidence regions Cramér-Rao efficiency maximum likelihood estimation random walk in random environment 

2000 Mathematics Subject Classification

primary 62M05, 62F12 secondary 60J25 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Copyright information

© Allerton Press, Inc. 2014

Authors and Affiliations

  1. 1.Laborat. Statist. et GénomeUniv. d’Évry Val d’Essonne, UMR CNRSÉvryFrance
  2. 2.Laborat. Analyse et Probab.Univ. d’Évry Val d’EssonneÉvryFrance

Personalised recommendations